Alert archive / Ohio / Flash Flood Warnings in 2013

Flash Flood Warning 31, NWS Wilmington, OH

July 23, 2013Brown County, Clermont County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 23, 2013, 5:30 PM EDT for Brown County, Clermont County, Ohio. It was in force for 3 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2013, 5:30 PM EDT (21:30 UTC)
Expired
Jul 23, 2013, 8:30 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Brown County, OH, Clermont County, OH

The radar

The Cincinnati radar (KILN), 43 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 6:24 PM EDTFLASH FLOOD1 E Williamsburg, OH6 TO 12 INCHES OF WATER FLOWING ACROSS HAGEMAN CROSSING ROAD. RELAYED THROUGH SOCIAL MEDIA.
Jul 23, 6:33 PM EDTFLASH FLOOD3 N Williamsburg, OHROUTE 133 IS CLOSED BETWEEN JACKSON PIKE AND GLANCY MARATHON ROAD DUE TO WATER RUSHING OVER THE ROADWAY.
Jul 23, 6:33 PM EDTFLASH FLOOD4 Nne Williamsburg, OHCLOSURES REPORTED AT BLUE SKY PARK ROAD DUE TO WATER RUSHING OVER THE ROAD.
Jul 23, 6:33 PM EDTFLASH FLOOD5 Nne Williamsburg, OHCLOSURES REPORTED ON SMOKEY ROAD DUE TO WATER RUSHING OVER THE ROAD.
Jul 23, 7:30 PM EDTFLOOD6 W Mount Orab, OHZACHARY DRIVE IN WILLIAMSBURG WAS CLOSED DUE TO HIGH WATER.
Jul 23, 7:30 PM EDTFLASH FLOOD2 Wnw Newtonsville, OHHIGH WATER DUE TO HEAVY RAIN WAS CAUSING ROAD CLOSURES ALONG CEDARVILLE ROAD NEAR THE INTERSECTION OF MANILA ROAD AND STATE ROUTE 727...AND ALONG WOODVILLE PIKE NEAR GOSHEN ROAD.
Jul 23, 7:37 PM EDTFLASH FLOOD5 Nw Mount Orab, OHLUCKY LANE WAS CLOSED DUE TO HIGH WATER CAUSED BY HEAVY RAINFALL.
Jul 23, 8:11 PM EDTFLASH FLOOD3 Nnw Mount Orab, OHHIGH WATER DUE TO HEAVY RAINFALL CAUSED ROAD CLOSURES NEAR BODMAN ROAD AND HARKER WAITS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
928 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WGUS51 KILN 232130
FFWILN
OHC015-025-240030-
/O.NEW.KILN.FF.W.0031.130723T2130Z-130724T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
530 PM EDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BROWN COUNTY IN SOUTHWEST OHIO...
  NORTHERN CLERMONT COUNTY IN SOUTHWEST OHIO...

* UNTIL 830 PM EDT.

* AT 530 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
  TWO TO THREE INCHES OF RAIN ACROSS THE WARNED AREA. AN
  ADDITIONAL INCH OF RAIN WILL BE POSSIBLE THROUGH 630 PM.
  RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING
  TO OCCUR.

* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  OWENSVILLE...GREENBUSH...NEWTONSVILLE...WILLIAMSBURG...
  BATAVIA...MILFORD...MOUNT ORAB...GOSHEN...EDENTON...
  FAYETTEVILLE...PERINTOWN...SPRINGVALE AND ST. MARTIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3896 8395 3902 8412 3912 8430 3918 8430
      3920 8427 3921 8428 3921 8431 3922 8432
      3927 8425 3925 8386 3896 8388

$$

HATZOS
2 follow-up statements
930 
WGUS71 KILN 232259
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
659 PM EDT TUE JUL 23 2013

OHC015-025-240030-
/O.CON.KILN.FF.W.0031.000000T0000Z-130724T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN OH-CLERMONT OH-
659 PM EDT TUE JUL 23 2013

...FLASH FLOOD WARNING CONTINUES FOR NORTHERN CLERMONT AND
NORTHWESTERN BROWN COUNTIES UNTIL 830 PM EDT...

AT 654 PM EDT...RADAR INDICATED THAT UP TO THREE INCHES OF RAIN FELL 
ACROSS THE WARNING AREA. LOCAL OFFICIALS HAVE REPORTED FLASH 
FLOODING IN AREAS NEAR WILLIAMSBURG AND OWENSVILLE...WITH RUSHING 
WATER COVERING ROADS.

FLASH FLOODING IS MOST LIKELY TO CONTINUE IN AREAS NEAR...
OWENSVILLE...NEWTONSVILLE...WILLIAMSBURG...GREENBUSH...
JACKSON TOWNSHIP AND STERLING TOWNSHIP.

FLOODING IS ALSO POSSIBLE NEAR...
EDENTON...SPRINGVALE...GOSHEN...AND MOUNT ORAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3902 8412 3914 8424 3927 8422 3926 8407
      3912 8387 3896 8388 3896 8395

$$

HATZOS
264 
WGUS71 KILN 240024
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
824 PM EDT TUE JUL 23 2013

OHC015-025-240034-
/O.EXP.KILN.FF.W.0031.000000T0000Z-130724T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN OH-CLERMONT OH-
824 PM EDT TUE JUL 23 2013

...THE FLASH FLOOD WARNING FOR NORTHERN CLERMONT AND NORTHWESTERN
BROWN COUNTIES WILL EXPIRE AT 830 PM EDT...

ALTHOUGH FLASH FLOODING IS NO LONGER EXPECTED...A FLOOD WARNING 
REMAINS IN EFFECT FOR THESE LOCATIONS UNTIL 1230 AM.

PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.

LAT...LON 3902 8412 3914 8424 3927 8422 3926 8407
      3912 8387 3896 8388 3896 8395

$$

HATZOS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:00 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 23, 3:00 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
300 PM EDT TUE JUL 23 2013

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL EXIT OUR REGION LATE THIS EVENING
AS A COLD FRONT MOVES ACROSS THE AREA. HIGH PRESSURE WILL THEN BRING
FAIR WEATHER AND BELOW NORMAL TEMPERATURES TO THE AREA THROUGH
THURSDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT CROSSING NORTHERN INDIANA AND SOUTHERN MICHIGAN WILL
ARRIVE ACROSS OUR AREA TONIGHT. A PRE FRONTAL CONVERGENT
BAND...ASSOCIATED WITH A PRE FRONTAL TROUGH WILL BE THE FOCUS OF
THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND INTO THE EVENING.
MODERATE TO STRONG ML CAPE OF 2500 J/KG ACROSS THE NORTH...TO 3500
J/KG ACROSS THE SOUTH WILL COMBINE WITH MODEST 0-6 KM SHEAR OF
AROUND 30 KT TO ALLOW FOR STRONG UPDRAFTS WITH THE POTENTIAL FOR
STORMS TO ORGANIZE INTO BROKEN LINES AND CLUSTERS. THE HIGHEST
CHANCE FOR STORMS WILL BE MAINLY ALONG AND SOUTH OF THE INTERSTATE
70 CORRIDOR...AHEAD OF THE CONVERGENT BOUNDARY. THE MAIN THREAT
FROM THESE STORMS THIS AFTERNOON AND EVENING WILL BE DAMAGING
WINDS AND LARGE HAIL. THESE THREATS WILL CONTINUE TO BE
HIGHLIGHTED IN THE HWO...ALONG WITH THE CURRENT SEVERE
THUNDERSTORM WATCH THAT WAS ISSUED.

THE FOCUS OF CONVECTION WILL SHIFT SOUTHEASTWARD THROUGH THE
EVENING ALONG AND AHEAD OF THE PRE FRONTAL TROUGH. THE SEVERE
POTENTIAL WILL DIMINISH AFTER SUNSET AS WE LOSE THE BOUNDARY LAYER
INSTABILITY. HOWEVER...A FEW STRONG TO SEVERE STORMS COULD OCCUR
EVEN WITHIN A COUPLE OF HOURS OF SUNSET ACROSS THE SOUTHEAST.

THE COLD FRONT WILL MOVE SOUTHEASTWARD AND ARRIVE AT OUR NORTHERN
ZONES DURING THE EVENING...AND WILL LIKELY ARRIVE AT THE
SOUTHEASTERN ZONES BEFORE SUNRISE WEDNESDAY MORNING. THE CHANCES
FOR ANY LINGERING SHOWERS WILL END WITH THE FRONTAL PASSAGE.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL BUILD SOUTHEASTWARD ACROSS THE REGION
WEDNESDAY AND WILL BRING WITH IT A MUCH DRIER AND COOLER AIRMASS.
THIS WILL RESULT IN BELOW NORMAL TEMPERATURES WEDNESDAY THROUGH
THURSDAY NIGHT. RESIDUAL LOW LEVEL MOISTURE ON WEDNESDAY SHOULD
RESULT IN MOSTLY CLOUDY SKIES WITH OCCASIONAL BREAKS IN THE
CELLULAR NATURE OF THE CLOUD FIELD. THIS CLOUD COVER SHOULD
PREVENT THE STRONG JULY SUN FROM COUNTERACTING THE COLD ADVECTION
THAT WILL BE OCCURRING. THE RESULT WILL BE HIGH TEMPERATURES
TOPPING OUT IN THE MIDDLE 70S.

GRADUAL CLEARING IS EXPECTED WEDNESDAY EVENING WITH PARTLY CLOUDY
SKIES EXPECTED THEREAFTER THROUGH THURSDAY. TEMPERATURES WEDNESDAY
NIGHT WILL BE THE COOLEST OF THE WEEK...WITH OVERNIGHT LOWS
EXPECTED TO BOTTOM OUT IN THE LOW TO MIDDLE 50S. ON
THURSDAY...TEMPERATURES WILL REBOUND BY AT LEAST A FEW DEGREES IF
NOT MORE FROM WEDNESDAY...AS HIGH PRESSURE WILL BE CENTERED
ACROSS THE REGION WITH MOSTLY SUNNY SKIES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL SLIDE OFF TO THE EAST THROUGH THE DAY ON FRIDAY
AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS WILL LEAD TO
SOME RETURN FLOW ACROSS THE AREA THROUGH THE DAY ON FRIDAY WITH
TEMPERATURES CREEPING BACK UP INTO THE LOWER 80S. THE COLD FRONT
WILL PUSH DOWN INTO OUR AREA LATE FRIDAY NIGHT AND THIS MAY BE
ENOUGH TO PRODUCE A FEW SHOWERS/THUNDERSTORMS ACROSS OUR NORTHWEST
LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. AS WE DESTABILIZE
AHEAD OF THE FRONT ON SATURDAY...EXPECT A BETTER CHANCE OF
THUNDERSTORMS TO SPREAD DOWN ACROSS THE REST OF OUR AREA THROUGH THE
DAY. BY SUNDAY...THE FRONT WILL BE ALONG OR JUST SOUTHEAST OF OUR FA
AND WITH SOME LINGERING INSTABILITIES...WILL HANG ON TO SOME LOWER
POPS ACROSS OUR SOUTHEAST INTO SUNDAY.

HIGH PRESSURE WILL BUILD BACK INTO THE AREA BEHIND THE FRONT FOR THE
FIRST PART OF NEXT WEEK AS A NORTHWEST FLOW PATTERN PERSISTS ALOFT.
MODELS ARE HINTING AT SOME ENERGY BRUSHING ACROSS SOUTHWEST PORTIONS
OF OUR FA MONDAY NIGHT INTO TUESDAY. TIMING AND PLACEMENT IS
SOMEWHAT UNCERTAIN SO WILL KEEP POPS ON THE LOWER SIDE AND PRIMARILY
ACROSS OUR SOUTHERN AREAS ON TUESDAY. TEMPERATURES WILL REMAIN
SEASONABLY ON THE COOLER SIDE THROUGH THE PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
LATEST OBJECTIVE ANALYSIS SUGGESTS THAT THE MAIN CONVECTIVE
ACTIVITY TO AFFECT THE TAF SITES THIS AFTERNOON INTO THIS EVENING
WILL BE ALONG AND AHEAD OF A DEVELOPING PRE FRONTAL TROUGH JUST TO
OUR NW. IN A MODERATE TO STRONG UNSTABLE AIRMASS...ALONG WITH JUST
ENOUGH AMPLE SHEAR...CLUSTERS OF STORMS...SOME IN LINEAR SEGMENTS
SHOULD PROGRESS FROM NW TO SE ACRS THE TAF SITES BETWEEN 20Z AND
24Z. IT IS TOO EARLY TO PINPOINT WIND GUST AND HAIL POTENTIAL AT
ANY GIVEN SITE...BUT STRONG WINDS AND HAIL ARE CERTAINLY
PLAUSIBLE. WILL AMEND ACCORDINGLY IF NEEDED. OTHERWISE...HAVE
PLACED A TEMPO GROUP WITH IFR VSBYS/MVFR CIGS WHEN THE BEST THREAT
IS EXPECTED AT EACH TAF SITES. THE PRE FRONTAL TROUGH WILL BE
FOLLOWED BY A COLD FRONT LATER THIS EVENING WHICH WILL SHOW A
MARKED WIND SHIFT TO THE NORTH. THIS WILL USER IN DRIER AIR AT THE
SURFACE AS THE FRONT PUSHES SOUTH OF THE OHIO RIVER OVERNIGHT.
MODELS CONTINUE TO SHOW SOME LOW LEVEL MOISTURE IN THE WAKE OF THE
FRONT. THIS MOISTURE IN A LOW LEVEL CAA REGIME WILL LIKELY PRODUCE
SOME POST FRONTAL STRATOCUMULUS WHICH MAY END UP IN THE MVFR
CATEGORY. HAVE SHOWED THIS IN THE TAFS.

ON WEDNESDAY...HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES AND
OHIO VALLEY REGION. DIURNAL HEATING SHOULD ALLOW THE MVFR
STRATOCUMULUS DECK LIFT TO A LOW VFR CUMULUS DECK BY 18Z. WINDS
WILL SHIFT TO THE NORTHEAST BY THEN AS WELL.

OUTLOOK...THUNDERSTORMS POSSIBLE SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...JGL
AVIATION...HICKMAN
Hazardous weather outlook, Jul 23, 2:05 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
205 PM EDT TUE JUL 23 2013

INZ059-066-073>075-080-KYZ089>100-OHZ045-046-051>056-060>065-070>074-
077>082-088-240900-
UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-
GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
205 PM EDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TEMPERATURES WILL RISE INTO THE UPPER 80S THIS AFTERNOON AHEAD OF
A COLD FRONT. THESE TEMPERATURES COMBINED WITH DEWPOINTS IN THE
LOWER TO MID 70S WILL PRODUCE HEAT INDICES IN THE MID TO UPPER
90S.

THE COLD FRONT WILL CROSS SOUTHEAST THROUGH THE OHIO VALLEY THIS
AFTERNOON INTO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL FIRE
ALONG THE FRONT AS IT CROSSES THE REGION...AND SOME OF THESE
STORMS COULD REACH SEVERE LIMITS. DAMAGING WINDS AND LARGE HAIL
ARE EXPECTED TO BE THE PRIMARY SEVERE WEATHER THREATS. SOME
LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS
TO THE NATIONAL WEATHER SERVICE IN WILMINGTON.

INZ050-058-OHZ026-034-035-042>044-240900-
WAYNE-FAYETTE IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
205 PM EDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...MIAMI
VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL CROSS SOUTHEAST THROUGH THE AREA THIS AFTERNOON
INTO THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO ACCOMPANY THIS FRONT...WITH ACTIVITY COMING TO AN END BY EARLY
EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...AN
ISOLATED SEVERE STORM CAN NOT BE RULED OUT. DAMAGING WINDS AND
LARGE HAIL WOULD BE THE PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 5:13 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
513 PM EDT TUE JUL 23 2013

OHZ081-088-232145-
ADAMS OH-SCIOTO OH-
513 PM EDT TUE JUL 23 2013

...A STRONG THUNDERSTORM WILL AFFECT WESTERN SCIOTO AND ADAMS
COUNTIES THROUGH 545 PM EDT...

AT 505 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHWEST OF PEEBLES...MOVING SOUTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PEEBLES AND WEST UNION.

ALSO...CHERRY FORK...SMOKY CORNERS...LOCUST GROVE...DUNKINSVILLE...
CEDAR MILLS...WAMSLEY...BLUE CREEK...TURKEY CREEK LAKE AND ROME ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3866 8337 3868 8347 3870 8351 3889 8367
      3904 8335 3876 8310 3865 8335
Special weather statement, Jul 23, 5:13 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
513 PM EDT TUE JUL 23 2013

OHZ046-055-056-232200-
DELAWARE OH-FRANKLIN OH-LICKING OH-
513 PM EDT TUE JUL 23 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LICKING...NORTHEASTERN
FRANKLIN AND SOUTHEASTERN DELAWARE COUNTIES THROUGH 600 PM EDT...

AT 512 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
JOHNSTOWN...MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...UTICA.

ALSO...JOHNSTOWN...ALEXANDRIA...FREDONIA...ST. LOUISVILLE...PURITY
AND FALLSBURG ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 4017 8218 4000 8276 4015 8289 4028 8258
      4027 8248 4025 8247 4024 8218
Local storm report, Jul 23, 5:14 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
514 PM EDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     4 NW OWENSVILLE         39.16N 84.19W
07/23/2013                   CLERMONT           OH   PUBLIC

            ONE TREE TWO FEET IN DIAMETER WAS DOWNED DUE TO
            THUNDERSTORM WINDS.

&&

ASL
Local storm report, Jul 23, 5:23 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
523 PM EDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FLOOD            HAMILTON                39.40N 84.56W
07/23/2013                   BUTLER             OH   TRAINED SPOTTER

            WATER SEVERAL INCHES DEEP WAS OVER ROADWAYS NEAR RIVER
            ROAD AND FAIRVIEW AVENUE DUE TO HEAVY RAINFALL.

&&

ASL
Special weather statement, Jul 23, 5:25 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
525 PM EDT TUE JUL 23 2013

OHZ078>080-232200-
BROWN OH-CLERMONT OH-HIGHLAND OH-
525 PM EDT TUE JUL 23 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...EASTERN
CLERMONT AND CENTRAL BROWN COUNTIES THROUGH 600 PM EDT...

AT 524 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LOCUST
RIDGE...MOVING SOUTHEAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GEORGETOWN.

ALSO...MOWRYSTOWN...NEW HOPE...SARDINIA...HAMERSVILLE...FEESBURG...
FINCASTLE AND LAKE WAYNOKA ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3879 8401 3910 8422 3919 8398 3900 8367
      3896 8368 3895 8368
Special weather statement, Jul 23, 5:28 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
528 PM EDT TUE JUL 23 2013

OHZ056-232200-
LICKING OH-
528 PM EDT TUE JUL 23 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LICKING COUNTY
THROUGH 600 PM EDT...

AT 524 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
70 AT STATE ROUTE 13...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN LICKING COUNTY...INCLUDING BROWNSVILLE AND GRATIOT.

LAT...LON 3995 8220 3994 8223 3992 8223 3991 8224
      3992 8242 3993 8245 3998 8248 4005 8219
      3995 8219

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:22 AM EDTDense Fog AdvisoryILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more8 hr
Jul 23, 1:56 PM EDTSpecial Weather StatementILNPreble34 min
Jul 23, 2:14 PM EDTSpecial Weather StatementILNClinton46 min
Jul 23, 2:34 PM EDTSpecial Weather StatementILNGreene, Montgomery41 min
Jul 23, 2:52 PM EDTSpecial Weather StatementILNButler38 min
Jul 23, 3:24 PM EDTSpecial Weather StatementILNButler, Hamilton, Warren36 min
Jul 23, 3:27 PM EDTSpecial Weather StatementILNClark33 min
Jul 23, 3:30 PM EDTSevere Thunderstorm WarningILNClark, Madison30 min
Jul 23, 3:41 PM EDTSpecial Weather StatementILNLicking34 min
Jul 23, 3:46 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Highland, Warren44 min
Jul 23, 3:58 PM EDTSpecial Weather StatementILNFranklin, Madison47 min
Jul 23, 4:01 PM EDTAreal Flood AdvisoryILNButler, Preble2 hr
Jul 23, 4:01 PM EDTSevere Thunderstorm WarningILNButler, Hamilton29 min
Jul 23, 4:05 PM EDTSpecial Weather StatementILNLicking25 min
Jul 23, 4:10 PM EDTSpecial Weather StatementILNLicking35 min
Jul 23, 4:16 PM EDTSpecial Weather StatementILNButler, Warren44 min
Jul 23, 4:22 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Preble, Warren38 min
Jul 23, 4:27 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Highland48 min
Jul 23, 4:28 PM EDTSpecial Weather StatementILNHamilton32 min
Jul 23, 4:44 PM EDTSpecial Weather StatementILNHamilton31 min
Jul 23, 4:50 PM EDTAreal Flood AdvisoryILNButler, Clermont, Hamilton, Warren2 hr
Jul 23, 5:01 PM EDTSpecial Weather StatementILNFranklin29 min
Jul 23, 5:08 PM EDTFlash Flood WarningILNButler3 hr
Jul 23, 5:13 PM EDTSpecial Weather StatementILNLicking47 min
Jul 23, 5:25 PM EDTSpecial Weather StatementILNBrown, Clermont35 min
Jul 23, 5:28 PM EDTSpecial Weather StatementILNLicking32 min
Jul 23, 5:53 PM EDTSpecial Weather StatementILNBrown37 min
Jul 23, 5:58 PM EDTSpecial Weather StatementILNLicking17 min
Jul 23, 6:11 PM EDTSpecial Weather StatementILNLicking34 min

Nearby

Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.